The medical drug Acetaminophen belongs to the pharmacological group of anilides, where the main active ingredient is paracetamol. Indications for administration of the drug can be such conditions as migraine, fever of unexplained origin, lesions of the oral mucosa, neuralgia and neuritis, headaches or other pain that is permanent. One tablet contains 500 mg of active ingredient (paracetamol), in a package of 12 or 30 pieces.
Form and composition of the drug
About 90% of the drug is paracetamol. Additional ingredients are: caffeine 25 mg, phenylephrine hydrochloride 5 mg, chlorphenamine maleate 4 mg.
The use of Agrifen is indicated to alleviate a number of symptoms and normalize the patient’s general condition:
- Anesthesia. Relieves unpleasant pain symptoms, also has an antispasmodic effect;
- Antipyretic effect. Normalizes the temperature balance in the body;
- Antihistamine. Neutralizes the effect of allergens on the body (the drug is effective for rhinitis, sneezing, nasal congestion and fever).
Acetaminophen is rapidly absorbed in the gastrointestinal tract, its peak plasma content is already observed 30-60 minutes after ingestion. The duration of the half-life of the active substance in plasma will be approximately 2 hours. The substance is evenly distributed in all fluids that are contained in the body. The duration of the drug is approximately 4-6 hours, after which its effect begins to decrease, is excreted in the urine as a product of metabolism.
Acetaminophen is not recommended for patients suffering from bronchial asthma, heart rhythm disturbances, glaucoma, gastritis and gastric ulcer and duodenal ulcer, hypertension, diabetes, prostate disease. The drug should not be prescribed to children under 6 years. Also contraindicated is hypersensitivity to one of the active ingredients that make up the drug.
Dosages and Precautions
An overdose of the drug can lead to dizziness, drowsiness and increased nervousness. The drug can not be used simultaneously with antidepressants, energy drinks and alcohol. It is also dangerous to use the drug for more than 5 days, the effect of paracetamol can adversely affect the structure of the liver.
Pregnancy and lactation
The probability of harming the fetus during gestation by the active ingredient of the drug has not been thoroughly studied. Use is recommended only in cases when the obtained benefits to the patient's health significantly exceed any potential risks.
Taking Agrifen can trigger conditions such as drowsiness, high blood pressure, epigastric discomfort, skin rashes (urticaria), urinary retention, sweating, increased sensitivity to light, anxiety, unreasonable fear and anxiety. In the event of any of these symptoms, the drug should be discontinued immediately.
Interaction with narcotic drugs
Able to enhance and prolong the action of drugs, based on chlorphenamine. When taken simultaneously with alcohol, barbiturates, antidepressants increases their effect, creating an uncontrollable effect. Paracetamol at a dosage of more than 2 grams per day enhances the effect of anticoagulants. The simultaneous use of phenylephrine (contained in this drug) and phenylpropanolamine (in many drugs) significantly increases the risk of stroke.read more